Your Shopping Basket is Empty
CHEMOTHERAPY TOXICITY

Effects of Ayurvedic Food Supplement MAK-4 on Cisplatin-Induced Changes in Glutathione and Glutathione-S-transferase Activity

Effects of Ayurvedic Food Supplement MAK-4 on Cisplatin-Induced Changes in Glutathione and Glutathione-S-transferase Activity

Publication
Rao, R.S., Deo, M.G., and Sanghvi, L.D. (eds). Proceedings of the XVI International Cancer Congress. Bologna, Italy: Monduzzi Editore, 1994: 589-592.

Authors
H. Sharma,* J. Guenther,** A. Abu-Ghazaleh,** and C. Dwivedi.**

Conducted at
**The Ohio State University, Columbus, OH
**South Dakota State University, Brookings, SD

Summary

Cisplatin, a chemotherapeutic drug used to treat testicular, ovarian, and other cancers, causes toxic side effects in the kidneys. A decrease in glutathione (GSH) and glutathione-S-transferase (GST) activities may play a role in this nephrotoxicity. This study on cisplatin and MAK-4 showed that cisplatin significantly decreases GSH and GST activity in both rat kidney and liver. Dietary MAK-4 supplementation reversed this effect of cisplatin on liver and kidney GSH and GST activity (p<0.05). Thus, MAK-4 may protect against cisplatin-induced toxicity in patients receiving this type of chemotherapy.

Please Note

MAK-4 is now called Amrit Kalash Nectar.




© 1999, 2021 Maharishi AyurVeda Products International, Inc. (MAPI). All Rights Reserved. MAPI does not provide medical advice, diagnosis or treatment. These statements have not been evaluated by the Food and Drug Administration. Products are not intended to diagnose, treat, cure or prevent any disease. See additional information.